MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETERS

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETERS
Catalog Number CRU14SA
Medical Device Problem Codes Material Separation (1562); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the recanalization catheter allegedly became stuck on the guidewire during use in the left anterior tibial; therefore, the catheter and guidewire were removed as a single unit, resulting in loss of access site.Reportedly, another wire and recanalization catheter was used through the same access site to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: the device was returned.The marker band was present.No anomalies were observed to the transducer handle or the saline hub.It was observed that the outer catheter had been pulled away from the distal metal tip.Bunching of the guidewire lumen was visible under magnification (40x) 1.8cm and 4.1 cm from the distal tip.Unknown damage markings were observed on the outer catheter beginning approximately 4.3cm from the distal tip.No other anomalies were noted to the catheter.Functional/performance evaluation: the patency of the guidewire lumen was tested with the received 0.014¿ guidewire.The guidewire was able to advance through the length of the lumen but was unable extend beyond the bunched catheter locations.No further functional testing could be performed due to the condition of the returned device.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation was confirmed for material separation, as the outer catheter was pulled away from the distal tip.The investigation was confirmed for device-device incompatibility as the catheter could not be loaded over the guidewire.The definitive root cause could not be determined based upon the available information.It is unknown if procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings and precautions: prior to use, the packaging and product should be inspected for signs of damage.Never use damaged product or product from a damaged package.Set up: back the rigid portion of the catheter out of the end of the hoop, then carefully unsnap the catheter from the hoop with a gentle twisting motion; attach the irrigation system to the irrigation lumen on the proximal end of the crosser catheter; for the crosser catheters 14p, 14s, and 18 only, flush the guidewire lumen of the crosser catheter using a standard 10ml syringe with heparinized saline.Interventional use: load the crosser¿catheter 14p, 14s, or 18 over the wire and introduce through rhv.Take care not to damage the tip of the crosser catheter during introduction; no resistance should be encountered during this process; warning! use extra caution when loading the crosser catheter 18 over a.014¿ or a ¿docking¿ wire, as the significant mismatch in diameters may increase the likelihood of guidewire lumen piercing.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
CROSSER CTO RECANALIZATION CATHETERS
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6016935
Report Number2020394-2016-00945
Device Sequence Number1917048
Product Code DQY
UDI-Device Identifier10801741125567
UDI-Public(01)10801741125567(17)180630(10)GFAS2077
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K072776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue NumberCRU14SA
Device Lot NumberGFAS2077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/11/2016
Supplement Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight87